MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC
Model Number 960-717
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device/components were received at the time of filing.Manufacture date was not available at the time of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a universal drill guide drill stop being used with a navigation system.It was reported that intra/peri-operatively during the verify instruments task of a cervical spine procedure, the drill stop was incredibly hard to move up and down to lock and unlock and when the drill bit was in the drill stop it was incredibly loose and kept falling.There was a delay to the procedure of less than one hour.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
The drill stop was returned to the manufacturer for analysis.Analysis via functional testing and visual/physical examination confirmed the reported issue.There was a mechanical failure; specifically the ring on the drill stop was very tight when pushed toward the open end of the drill stop.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information.The site used the same drill stop through the case, the scrub tech just had a hard time locking it but eventually got it each time.

Brand Name
N/A
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8137512
Report Number1723170-2018-06091
Device Sequence Number1579473
Product Code HAW
UDI-Device Identifier00763000055394
UDI-Public00763000055394
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-717
Device Catalogue Number960-717
Device Lot Number181011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/18/2018
01/31/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/09/2019
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight68